Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 140, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 15, 2004, 8:00 AM CDT for San Jacinto County, Walker County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2004, 8:00 AM CDT (13:00 UTC)
- Expired
- Jun 15, 2004, 8:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties San Jacinto County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 135 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:25 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 15, 3:25 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 325 AM CDT TUE JUN 15 2004 .DISCUSSION... MAIN FORECAST FOCUS CONTINUES TO BE THE VERY WELL DEFINED UPPER LOW SITTING/SPINNING ATOP THE REGION. PCPN COVERAGE HAS NOT BEEN AS PRE- DICTABLE AS GUIDANCE WOULD HAVE SEEMED TO SUGGEST AND IT LOOKS LIKE THIS TREND WILL CONTINUE WITH THIS PKG. BUT WILL KEEP WITH HIGH POP NUMBERS TODAY (AND TONIGHT) WITH THE OBVIOUS PRESENCE OF LIFT/MOIST- URE...AND THINGS COULD CRANK UP AGAIN LATE THIS AFTERNOON WITH SOME DAYTIME HEATING. A LITTLE RELUCTANT TO ADD THE MENTION OF SEVERE IN THE ZONES ATTM AS THE CWA DOES NOT APPEAR TO BE IN A FAVOURABLE JET QUAD AND PROGGED LAPSE RATES NOT TERRIBLY IMPRESSIVE. HOWEVER THERE ARE HINTS OF A JET MAX (IN WV LOOPS) TO GIVE PAUSE FOR THE POSSIBIL- ITY OF PULSE SEVERE STORMS DURING THE LATE AFTN/EARLY EVENING HOURS. SLOW STORM MOTION AND HIGH PWS TO ACCOUNT FOR THE CONTINUED MENTION OF LOCALLY HEAVY RAINS THROUGH WEDNESDAY. LARGE SCALE LIFT SHOULD BEGIN TO TAPER OFF ON WEDNESDAY AS THE UPPER LOW BEGINS TO LIFT OFF TO THE NE. WHILE A WEAK SHEAR AXIS IS PROGGED TO LINGER IN/AROUND THE AREA THURSDAY AND FRIDAY...MID-LEVEL CAPPING BEGINS TO ASSERT ITSELF DURING THIS PERIOD. CURRENT FORECAST POPS OF 30% LOOK REASONABLE FOR THESE DAYS. A MORE TYPICAL SE TX SUMMER-LIKE PATTERN IN STORE FOR THIS WEEKEND AS WEAKISH MID/UPPER LEVEL RIDGING PUTS A KIBOSH ON MOST ACTIVITY...SAVE FOR WHATEVER THE SEABREEZE CAN GENERATE. RIDGE TO BREAKDOWN EARLY NEXT WEEK AS EXTENDED MODELS SEEM TO OFFER A WET-LOOKING PATTERN FOR THE LONGTERM AS A SERIES OF UPPER TROFS TRAVERSE THE SRN STATES. 41/47 && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 88 73 88 75 93 / 60 50 60 40 30 HOUSTON(IAH) 89 73 89 75 92 / 60 50 60 40 30 GALVESTON (GLS) 86 76 86 78 87 / 60 50 60 40 30 &&
Hazardous weather outlook, Jun 15, 7:32 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 732 AM CDT TUE JUN 15 2004 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-161200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 732 AM CDT TUE JUN 15 2004 ...HEAVY RAINFALL POSSIBLE TODAY AND TONIGHT. DOWNBURSTS AND LARGE HAIL POSSIBLE THIS AFTERNOON AND EVENING... .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL LOW PRESSURE AREA WILL BE POSITIONED NEAR THE CENTRAL TEXAS COAST TODAY. THE ATMOSPHERE OVER SOUTHEAST TEXAS IS QUITE MOIST AND UNSTABLE. ONGOING THUNDERSTORMS THIS MORNING WILL PRODUCE RAINFALL OF 1 TO 3 INCHES AND ISOLATED TOTALS UP TO 5 INCHES. DAYTIME HEATING WILL LEAD TO MORE THUNDERSTORMS BY THIS AFTERNOON. WIND PROFILES OVER THE AREA ARE VERY LIGHT WHICH WILL RESULT IN SLOW MOVEMENT OF THUNDERSTORMS THAT DEVELOP. THE SLOW MOVEMENT AND HIGH MOISTURE CONTENT OF THE ATMOSPHERE SHOULD RESULT ADDITIONAL HEAVY RAINFALL THIS AFTERNOON AND EVENING. AFTERNOON STORMS COULD PRODUCE 1 TO 3 INCHES OF RAIN WITH ISOLATED UP TO 5 INCHES. IN ADDITION...THERE IS A CHANCE THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND INTO THE EVENING HOURS. SHOULD THIS OCCUR...THE MAIN THREATS WOULD BE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE UPPER LEVEL LOW WILL CONTINUE TO PROVIDE A FOCUS FOR THUNDERSTORMS AND HEAVY RAIN ON WEDNESDAY. HIGH PRESSURE BUILDING ACROSS THE SOUTHERN STATES THE REST OF THE WEEK SHOULD REDUCE THUNDERSTORMS TO WIDELY SCATTERED SEA BREEZE ACTIVITY THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OF ROADWAYS TODAY. SPOTTER ACTIVATION FOR SEVERE THUNDERSTORMS MAY BE NEEDED THIS AFTERNOON.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:22 PM CDT | Special Marine Warning | HGX | 83 min | |
| Jun 15, 5:11 AM CDT | Special Marine Warning | HGX | 64 min | |
| Jun 15, 5:31 AM CDT | Severe Thunderstorm Warning | HGX | Liberty | 44 min |
| Jun 15, 5:39 AM CDT | Flash Flood Warning | HGX | Montgomery | 3 hr |
| Jun 15, 8:38 AM CDT | Special Marine Warning | HGX | 67 min | |
| Jun 15, 12:18 PM CDT | Tornado Warning | HGX | Wharton | 27 min |
| Jun 15, 1:22 PM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes | 3 hr |
| Jun 15, 2:14 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.